Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On medication for thyroid. Nipple and areola feeling shrink and painful. What's wrong?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11713 Questions
I am 5feet 3 and 60 kg,taking tablet for thiroyd,since sometime i have notised that my left side nipple along with areola is always shrunk and having little pain in the nipple, the other nipple is looks normal and it shrinks only when i squeez but after some it goes back to normal and no pain.what is wrong with me..please advice me.thank you
Posted Thu, 19 Jul 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 6 hours later
Thanks for posting your query.
Your symptoms can be due to breast infection or hormonal changes. You need to get yourself examined from your gynecologist for any breast lumps. She may advise you investigations like mammography if she feels necessary.
The following measures will help:
a. Only wear cotton innerwear
b. You can apply Nipcare cream over the area after cleansing it properly with warm water and savlon.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: On medication for thyroid. Nipple and areola feeling shrink and painful. What's wrong? 2 hours later
Thank you Doctor for the replay,I checked myself for any lumps or discharge but it serious..
thank you
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing again.
If there are no palpable lumps then it is not worrisome. The above mentioned measures will help in providing the relief.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor